MAUDE Adverse Event Report: ST. JUDE MEDICAL TACTICATH¿ CONTACT FORCE ABLATION CATHETER, SENSOR ENABLED¿ UNID CURVE F; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

ST. JUDE MEDICAL TACTICATH¿ CONTACT FORCE ABLATION CATHETER, SENSOR ENABLED¿ UNID CURVE F; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number A-TCSE-F
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: g3, h2, h3, h6, h11.The results of the investigation are inconclusive since the device was not returned for analysis; however, the log files from the tactisys quartz system were returned.The log file analysis concluded that the tacticath catheter performed as intended.The optical fibers met specifications, the recorded temperatures indicated cooling during rf ablation and contact force measurements were displayed throughout the duration of the log files.No manual resets were noted within the log files, ensite x contact force module instructions for use (ifu) states ¿baseline operation should be checked regularly and if necessary reset to zero, especially under the following circumstances: after the first insertion of the catheter into the body; after reinsertion into the patient¿s body after retraction through a sheath; when the message ¿please check baseline¿ displays.¿ in addition, force measurements were recorded during ablation that exceeded the recommended values in the tacticath se contact force ablation catheter instructions for use (ifu); however, due to unknown procedural conditions we are unable to conclusively determine the cause of the reported event.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported cardiac tamponade remains unknown.Per the ifu, cardiac perforation is a known risk during the use of this device.
 
Event or Problem Description
During an atrial fibrillation procedure, a cardiac tamponade occurred requiring a pericardiocentesis.Half of the anterior line was ablated when the impedance of the tacticath se rose to 200 ohms.The mean impedance of the left atrium of the patient was around 110 ohms.A few minutes after, the patient became hypotensive.A tamponade was found with the echocardiogram.A pericardiocentesis was performed and the patient stabilized.The physician alleges that the pericardium was perforated with the tacticath se.

Brand Name
TACTICATH¿ CONTACT FORCE ABLATION CATHETER, SENSOR ENABLED¿ UNID CURVE F
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
wendy mccarty
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key21527516
Report Number3008452825-2025-00099
Device Sequence Number9565219
Product Code OAE
UDI-Device Identifier05415067027696
UDI-Public(01)05415067027696(10)10484215(17)260131
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P130026
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberA-TCSE-F
Device Catalogue NumberA-TCSE-F
Device Lot Number10484215
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2025
Supplement Date Received by Manufacturer05/23/2025
Initial Report FDA Received Date03/05/2025
Supplement Report FDA Received Date05/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown